MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-38
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not yet received the complaint device for evaluation from the hospital.Hence, at this time, we could not determine the cause of this failure.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.As part of our manufacturing process, a 100% balloon and winding inspection are performed on each of the manufactured product to ensure each catheter operates properly.We have also performed pull test on a sample of units from this lot number during our in-process inspection.All of these units passed the test requirements when the balloons were pull tested to their validated force.The arterial embolectomy catheter is not recommended for the removal of fibrous, adherent or calcified material ( eg.Chronic clot, atherosclerotic plaque ).This catheter is not designed to withstand the additional pull force needed to remove these materials.Our sales rep.And the distributor had reached out to the contact person at the hospital for additional information regarding the incident.However, we have not received any response back from the contact person yet.We have implemented a corrective and preventive action (capa) to address similar issues and prevent them from reoccurring.As part of the capa, we have already made adjustments to the process which should improve the reliability of the ligature windings.
 
Event or Problem Description
During an embolectomy procedure in a popliteal artery, the balloon of the embolectomy catheter dislodged from the catheter shaft and was retained in the patient's blood vessel.Surgeon had to perform additional surgery to retrieve the dislodged balloon.No further information was provided by the surgical team.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key9210120
Report Number1220948-2019-00144
Device Sequence Number14201454
Product Code DXE
UDI-Device Identifier00840663100477
UDI-Public00840663100477
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2024
Device Catalogue Number1601-38
Device Lot NumberSLC4814
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2019
Initial Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;